Pennsylvania, 2004

Damaging Wind in Pennsylvania, July 14, 2004

July 14, 2004 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 14, 1:15 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 14, 1:15 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT WED JUL 14 2004

.DISCUSSION...
.SHORT TERM (TNGT - FRI)...
CLSD H5 LOW DROPS INTO THE LWR LAKES THIS EVE AND WILL BRING BANDS
OF HEAVY SHWRS AND TRWS FOR THE REMAINDER OF THE WEEK. SPOTTER RPTS
OF OVER 6 INCHES OF RAIN SO FAR TODAY WITH THE SYSTEM. WILL CONT
FLOOD WATCH THIS EVE AS BANDS OF HEAVY PCPN WILL CONT TO ROTATE ARND
THE UPPER LOW. LOW IS FCST TO DRIFT EWRD ACROSS WRN NY THU. WITH THE
COLD POOL ALOFT AND JUICY LOW LVL AIR BLO...PLENTY OF INSTABILITY
AND MOISTURE AVBL FOR CONT CONV.

LOW CONTS TO FILL AND LIFT NEWRD FRI BUT AREA WILL STILL BE UNDER
THE INFLUENCE UPPER TROF AND COOL AIR SO TRWS SHD CONT.

TEMPS FLWD BLENDED MOS GUID CLOSELY.

&&

.LONG TERM...
UPPER TROF LINGERS OVER THE AREA AND CONTS A CHANCE OF CONV EACH DAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THIS EVE ALL ZONES.
PA...FLOOD WATCH THIS EVE ALL ZONES.

&&

MORFORD/JVA
Hazardous weather outlook, Jul 14, 2:53 AM EST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 AM EDT WED JUL 14 2004

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-141030-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
353 AM EDT WED JUL 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE LOWER
GREAT LAKES AND INTO UPSTATE NEW YORK TODAY AND TONIGHT.  THIS
SYSTEM WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS IN CENTRAL
NEW YORK AND NORTHEAST PENNSYLVANIA.  ANY STORMS WILL BE SLOW MOVING
AND CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...WHILE AN ISOLATED
STORM OR TO COULD PRODUCE FLOODING TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS
TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.

MJC

In the hours before

Special weather statement, Jul 14, 12:40 PM EST, 2 hours 45 minutes before
PAZ043-044-047-142300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
140 PM EDT WED JUL 14 2004

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH EFFECTIVE UNTIL 700 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES...
LACKAWANNA...LUZERNE AND WYOMING.

THUNDERSTORMS WILL MOVE ACROSS THE WATCH AREA THIS AFTERNOON AND
EARLY EVENING. DAMAGING WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING
WILL BE THE MAIN THREATS FROM THESE STORMS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA.  A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN
57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH IN DIAMETER OR GREATER.
BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING
WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE...OR VISIT OR INTERNET WEB SITE AT WEATHER.GOV.

VAN AUSDALL
Special weather statement, Jul 14, 2:18 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 PM EDT WED JUL 14 2004

NYZ025-044-045-056-PAZ038-039-142015-
BRADFORD PA-BROOME NY-CHENANGO NY-CORTLAND NY-SUSQUEHANNA PA-TOMPKINS
NY-
318 PM EDT WED JUL 14 2004

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND STRONG GUSTY
WINDS...ALONG A LINE EXTENDING FROM ITHACA TO OWEGO TO
WYALUSING...MOVING NORTHEAST AT 35 MPH.

STRONG THUNDERSTORMS WILL BE NEAR...
WEST AUBURN AND RUSHVILLE AT 325 PM.
BROOKTONDALE AND WEST SLATERVILLE AT 330 PM.
CAROLINE AND SLATERVILLE SPGS AT 335 PM.
NANTICOKE AND JOHNSON CITY AT 340 PM.
HARFORD AND WYOANNA AT 345 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

PADAVONA
Special weather statement, Jul 14, 3:12 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT WED JUL 14 2004

PAZ047-142115-
LUZERNE PA-
412 PM EDT WED JUL 14 2004

...THUNDERSTORM WITH GUSTY WINDS AND HAIL MOVING INTO THE AREA...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...WITH GUSTY WINDS AND HAIL NEAR
BLOOMSBURG...MOVING NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
NESCOPECK AND HUNTINGTON MILLS AT 420 PM.
SHICKSHINNY AND KOONSVILLE AT 425 PM.
MOYERS GROVE AND SWEET VALLEY AT 430 PM.
SPRINGTOWN AND SLOCUM AT 435 PM.
LEHMAN AND DORRANCE AT 440 PM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

PADAVONA

The radar

The Binghamton radar (KBGM), 33 km away, was scanning. The volume nearest the first event began at 20:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Susquehanna

When
July 14, 3:25 PM EST
Where
Susquehanna County, 6 mi NW of Montrose
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
41.900, -75.967

Thunderstorm winds downed a large tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415827.